2022 Kieser Great Ocean Road Running Festival Event Guide

2022 EVENT GUIDE 14-15MAY 2022

CONTENTS WOMINJEKA -WELCOME 3 EVENT DAYS& TIMES 4 EVENT INFORMATION 5 SUNDAY SERVICES 7 APOLLO BAY FESTIVAL MAP 9 LORNE FESTIVAL MAP 10 RACE DAY CHECKLIST 11 BOOK INWITH A PHYSIOTHERAPIST 14 OFFICIAL MERCHANDISE 15 SUSTAINABILITY 16 I’VE FINISHED, NOWWHAT? 17 WELLNESS PROGRAM 18 WELLNESS SCHEDULE 19 LOCAL ACTIVITIES AND OFFERS 21 VOLUNTEERS 26 OFFICIAL CHARITY 27 PARTNERS 29 SHARE YOURMOMENTS 30

As we journey across this beautiful country, we acknowledge the Gadubanud people who cared for this country for over 60,000 years. We pay our respects to their history, culture and elders, past and present.​ WOMINJEKA Welcome to the 2022 Kieser Great Ocean Road Running Festival. We are so excited to be returning as the title partner this year. In the past two years we’ve all been regularly reminded how important our health is, so to be supporting an activity like running is a great opportunity to demonstrate our commitment to keeping our community healthy. At Kieser, we are committed to building a stronger Australia and look forward to supporting recreational runners and elite athletes involved in the Kieser Great Ocean Road Running Festival this weekend by offering on-site Physio sessions at Apollo Bay and Lorne to help get runners to the finish line injury-free. Be sure to stop by the Kieser tent for some taping, massage or advise from a Physio. We are offering these sessions free for all participants this year We are thrilled to have so many people participating this year, helping to support our local community and taking part in a fantastic activity for your health! Keep prioritising physical activity and from everyone at Kieser Australia, we look forward to seeing you this weekend. Rob Osborne, Physiotherapist and Regional Leader Kieser Geelong, Torquay and Ocean Grove 3

EVENT DAYS & TIMES 14KM PARADISE RUN PUB TO PUB WAITERS RACE​ GREAT OCEAN ROAD REAL ESTATE 1.5KM KIDS’ GALLOP 6KM RUN 1:05PM: SATURDAY 14 MAY START: APOLLO BAY / FINISH: APOLLO BAY BROOKS23KMHALFMARATHON 13KM TRAIL RUN KIESER 44KM MARATHON 6.5KM TRAIL RUN 60KM ULTRA GREAT OCEAN ROAD WALK SATURDAY 14 MAY SUNDAY 15 MAY 4

EVENT INFORMATION RACE WEEK OFFICE Our Race Week Office will be operating at Lorne and Apollo Bay during Race Week for the following functions: *Sunday Race Week Office is open for general enquiries only, all bib replacements and event changes must be done prior to Sunday 15 May. • Event Upgrades/Downgrades • Replacement Race Bib Collection • General Enquiries LORNE RACE WEEK OFFICE Lorne Foreshore DATE TIME Friday, May 13 3:00pm – 8:00pm​ Saturday, May 14 9:00am – 8:00pm​ Sunday, May 15​ 6:00am – 8:00am* ​APOLLO BAY RACE WEEK OFFICE​ Apollo Bay Surf Lifesaving Club DATE TIME Friday, May 13 9:00am – 6:00pm​ Saturday, May 14 8:00am – 6:00pm​ Sunday, May 15​ 6:00am – 2:30pm* 5

6

SUNDAY SERVICES POST EVENT RETURN BUS SERVICE Return buses will travel from Apollo Bay (Corner of Great Ocean Road and Thomson St) back to Lorne along the Great Ocean Road after the event. Buses will commence at approximately 11am, last bus is at 3pm sharp. If you will use the return bus service, we recommend catching the bus at your earliest convenience as limited seats are available on the final bus at 3pm. If you require the bus service, please purchase a bus ticket below. Visit one of our Race Week Offices to collect this. SHUTTLE BUS A shuttle bus service is available to get participants to their respective event start line on Sunday 15th May. Please note, this is a paid service. PICK UP LOCATIONS​ Morning buses leave at 5:45am sharp. LOCATION DETAILS Apollo Bay 44km & 60km: Great Ocean Road (Murray St) 23km: Great Ocean Road (Thomson St) Lorne Corner of Mountjoy Parade & Bay St Pisces Big 4 Holiday Park Skenes Creek Vline bus stop Kennett River Vline bus stop Wye River Vline bus stop PURCHASE BUS TICKET 7

WARMCLOTHING We offer a warm clothing service for the Half, Full and Ultra Marathon events. There is a tear off section on your bib that you will be able to attach to your bag for identification (BYO Bag). A warm clothing truck will be situated at both the Half Marathon start line (Kennett River) and the Full/Ultra Marathon start line (Lorne). Bring your warm clothing inside your own bag to this truck, and it will be re-located next to the Apollo Bay Hotel (on Moore St) for you to come and collect post-race. SUNDAY EXPLAINED In this explainer video we cover the important stuff for Sunday participants and spectators. 8

9

10

RACE DAY CHECKLIST 1. DRESS REHEARSAL Prior to race day, do a dress rehearsel in training where you trial your clothes, shoes, hydration and nutrition at the same time of day as your race. Make sure there are no surprises on race day, control what you can do! 2. CARBOHYDRATES ARE KING Starting the night before and even on the morning of your race – 2 to 3 hours prior to running, ensure your body is fueled with the right carbohydrates to give you energy throughout your run. Make sure to trial this as well. WITH KIESER EXERCISE SCIENTIST DANIEL PLAYSTED 3. PACE YOURSELF Take on a comfortable pace to start the race. With competition, crowds and race day excitement, it is far too common to take off too quickly and struggle through the last stint of your run. You can always speed up later if you’re feeling comfortable. 4. DRINK LITTLE, AND OFTEN With water stations every 2.55km make sure to have small sips of water throughout the race. Especially if you’re supplementing with gels or an electrolyte drink. 5. HAVE FUN Most importantly enjoy the run! Studies suggest those that have a positive mindset around race day will not only perform better, but also enjoy the experience and be more likely to take on more physical activity in the future. 11

brooksrunning.com.au THE NEW ADRENALINE GTS 22 BRING BALANCE AND COMFORT TO YOUR RUN WITH THE ADRENALINE GTS 22. The Adrenaline GTS 22 features more DNA LOFT cushioning underfoot and GuideRails® support for a comfortable steady stride from the second you lace up through the moment you cool down. Adrenaline GTS 22 is available in a range of colours and width options. 12

13

CHECK INWITH A PHYSIOTHERAPIST Taping? Massage? Last minute advise? Get 15 minutes with a Kieser physiotherapist for free. Kieser will have qualified Physiotherapists on site to help you with pre and post race Physio prep. All sessions are free for Kieser Great Ocean Road Running Festival Participants. ​APOLLO BAY Saturday, May 14 9:00am – 4:00pm​ Sunday, May 15​ 9:30am – 4:00pm​ LORNE Saturday, May 14 11:00am – 2:30pm​ 14

OFFICIAL MERCHANDISE Shop the exclusive range of Kieser Great Ocean Road Running Festival merchandise. Our Merchandise Store will be located within the Apollo Bay Festival Hub. OPENING HOURS DATE TIME Friday, May 13 9:00am – 6:00pm Saturday, May 14 8:00am – 6:00pm​ Sunday, May 15​ 7:30am – 2:30pm 15

16

I’VE FINISHED, NOWWHAT? RESULTS Results will be available after your event at greatoceanroadrunfest.com.au PHOTOS Geosnapshot will be snapping your on course and finish line shots. Photos will be available to view and purchase via the Geosnap website, or pre-order a photo package now to save $$. MEDALS All competitors will receive a 2022 Kieser Great Ocean Road Running Festival medallion on their way out of the finish area. Snap your @greatoceanroadrunfest medal moment and show it off via socials on #MedalMonday (May 16). MITIME MiTIME captures the final piece of your journey with a personalised memento for your hard-earned medal. The custom engraved insert of your name and race time fits perfectly on the back. All MiTIMEs will be mailed out post-event week. Haven’t yet ordered one? Purchase yours today. 17

MAT PILATES A mat-based Pilates class that combines traditional Pilates postures and low-impact cardio techniques that will prepare your body for whichever event lies ahead! YOGA FLOW a feel-good sequence that will help you release your muscles and go with the flow… literally! Think mindful breath, and movements that will lengthen those muscles and encourage flexibility. MAT PILATES FOR RUNNERS This mat-based Pilates class combines traditional Pilates postures and low-impact cardio techniques, specifically targeted at preparing those ‘running muscles’ to perform. WELLNESS PROGRAM YIN YOGA This slow-paced, restorative class will reset both the body and the mind through a series of yin yoga postures and mindfulness techniques. Targeting both the fascial tissue and the energetic system, it will leave you moving freely and in an ultimate state of bliss! WARM UP Join us for the ultimate pre-run prep. We’ll guide you through a series of movements that will target all the right areas and prepare your body for what’s ahead! YOGA RECOVERY If you’ve already completed your run, this sequence is not to be missed. Aimed at those areas that worked hard for you during your run, this is the ultimate slow down and recovery that your post-run body will thank you for! BY 18

WELLNESS SCHEDULE *The CorePlus space in the Festival Hub is also ready to welcome you between the scheduled classes. Our mats and foam rollers are available and ready for you to use in your own way and at your own pace. While this is not guided, we will be there to chat to and answer any questions you might have. LORNE Saturday 14th May 6:30 – 7:00am Mat Pilates for runners (30mins) 7:30 – 8:00am Yoga Flow (30mins) 9:00 – 9:30am Mat Pilates for runners (30mins) 10 – 10:30am Yoga Flow (30mins) 3:00 – 3:30pm Yoga Flow (30mins) 3:30 – 4:00pm Yin Yoga (30mins) Sunday 15th May 6:30 – 7:30am Ultra/Marathon Warm Up (4x15 minute sessions) 7:30 – 7:45am 6.5km/13km Trail Run Warm Up (15 mins) 8 – 8:15am 5km/10km Walk Warm Up (15 mins) 8:00am Ultra Marathon + Marathon 8:10am 13km Trail Run 8:20am 6.5km Trail Run 8:30am Great Ocean Road Walk 9:15 – 9:45am Yoga Recovery (30 mins) 10 – 10:30am Yoga Recovery (30 mins) 11 – 11:30am Yin Yoga (45 mins) APOLLO BAY Saturday 14th May 8:00 – 8:30am Yoga Flow (30mins) 9:45 – 10am Kids Yoga Warm Up (15 mins) 10:30 – 11am 6km Run Warm Up (2x15 minute sessions) 10:30am Kids 1.5km Gallop 11:30am 6km Run 12 – 12:30pm 14km Run Warm Up (2x15 minute sessions) 12:30 – 1:00pm Yoga Recovery (15 mins) 1:00pm 14km Run 2:30 – 3:00pm Yoga Recovery (30 mins) 4 – 4:30pm Yoga Flow (30 mins) Sunday 15th May 8:00am Half Marathon (Starts in Kennett River) 10 – 10:30am Yoga Flow (30 mins) 11 – 11:30am Yoga Flow (30mins) 12 – 12:30pm Yoga Recovery (30 mins) 1 – 1:30pm Yoga Recovery (30 mins) 2:00 – 2:30pm Yoga Recovery (30 mins) COREPLUS X GREAT OCEAN ROAD RUN FESTIVAL BOOK NOW 19

20

A LOCAL ACTIVITIES AND OFFERS KITE FESTIVAL During our Kite Festival enjoy the sight of the foreshore transform into a sea of colourful kites. Happening daily in Apollo Bay between 10am – 4pm on Saturday 14 May and Sunday 15 May. FREE KITES FOR KIDS All children registered in any of our events are entitled to decorate, fly and own a Kieser Great Ocean Road Running Festival Kite. LORNE SEA BATHS Your race bib will also grant you free access to the fully equipped health, fitness and leisure facility, Lorne Sea Baths. Facilities include: • Mini Golf • Hydrobaths • Gym • Pool LEARN MORE 21

AUSTRALIAN NATIONAL SURFINGMUSEUM LEARN MORE OTWAY FLY TREETOP ADVENTURES LEARN MORE 2 ADULTS FOR THE PRICE OF 1 OR 20% OFF FAMILY ENTRY TREETOP WALK 2 FOR 1 20% OFF ZIPLINE OFFER GREAT OCEAN ROAD GIN LEARN MORE 15% OFF GIN TASTING TRAYS AT THE GIN TASTING ROOM BY ONE G&T GET ONE FREE AT THE GIN KITCHEN * To access these offers you must show your Race Bib to the participating business. 22

APOLLO BAY HOTEL LIVE ENTERTAINMENT ALLWEEKEND SATURDAY MAY 14TH 9pm – late Fleetwood Mac 6 piece cover band with a special appearance of Lukey Luke and the Sexy Saxophone Beast. SUNDAY MAY 15TH 2 – 5pm Lukey Luke and the Sexy Saxophone Beast live on the deck. BOOK NOW MAKE A RESERVATION OFFICIAL HOTEL PARTNER 23

24

25

VOLUNTEERS We want to say a big THANK YOU to those supporting this year’s event as a volunteer! The Apollo Bay & District Health Foundation source and organise all of the volunteers from Wye River to Apollo Bay so that your Running Festival experience will be a great one.​ Thanks also to Lorne P12, Scouts and Box Hill Institute for their awesome work and assistance within Lorne. If you’ve participated previously you’ll know what a tremendous job the Volunteers do,​ • Keeping the route safe by marshalling the roads​ • Checking in and assisting at our Race Week Offices • Providing refreshments to competitors​ • Ensuring safe and efficient transfer of your bags​ • Handing out medals and cheering you on at the Finish Line​ • Helping to clean up the Great Ocean Road after the event 26

OFFICIAL CHARITY The Great Ocean Road Running Festival is proud to be supporting the Apollo Bay & District Health Foundation for another year! Since inception in 1999 the Apollo Bay & District Health Foundation have been distributing grants to the local community. These generous donations have assisted local community organisations. Many visit the Great Ocean Road to connect with its idyllic landscapes and friendly locals, make a donation to give back to the to the health and emergency services that look after the great people of the Great Ocean Road. GIVE BACK AND MAKE A DONATION TODAY DONATE ∂ 27

28

PARTNERS TITLE PARTNER PREMIUM PARTNER TOURISM PARTNERS SUPPORT PARTNERS COMMUNITY PARTNERS HOST PARTNER 29

SHARE YOUR MOMENTS. @GREATOCEANROADRUNFEST

RkJQdWJsaXNoZXIy MTMwODg4Mw==